MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 3 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 3 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Model Number 75100466
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a hip surgery had been performed on (b)(6) 2020 the patient suffered recent fall and fractured femur.The adverse event was addressed with a revision surgery on (b)(6) 2021 to replace the polarstem stem std ti/ha 3 non-cem and oxonium fem hd 12/14 36 mm l/+8.The condition of the patient is unknown.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed a fracture of the femur, from which the patient suffered after a fall.The device, used in treatment was not returned for evaluation, therefore further analysis was not possible.Therefore, the relationship between the reported event and the device cannot be confirmed.However, based on the communicated information, the product history could be reviewed.The production documentation was reviewed.There are no indications that the part failed to match specification at the time of manufacturing.There were no further complaints reported for the batch in scope.The failure mode and the severity are covered through the corresponding risk management files.The ifu lit.No.12.23, ed.05/16 lists bone fracture as a possible side effect.A medical investigation concludes that the femoral fracture and the subsequent revision were a result of the patient's fall.The issue is not associated with a mal-performance of the device.The root cause of the femoral fracture is associated with the patients fall and not with a malperformance of the implant.To date, further actions are not deemed necessary.Should additional information become available, this complaint will be reassessed.Smith and nephew will monitor this device for further similar issues.

Brand Name
POLARSTEM STEM STD TI/HA 3 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11872784
Report Number9613369-2021-00262
Device Sequence Number3269291
Product Code LWJ
UDI-Device Identifier07611996118575
UDI-Public07611996118575
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100466
Device Catalogue Number75100466
Device Lot NumberB1816125
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;